Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

June 20, 2021Gulf County, Florida

NWS Tallahassee, FL issued this special weather statement at Jun 20, 2021, 8:01 AM CDT for Gulf County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2021, 8:01 AM CDT (13:01 UTC)
Expired
Jun 20, 2021, 8:45 AM CDT
In force
44 min
Issued by
NWS Tallahassee, FL

County Gulf County, FL

The radar

The Eglin Afb radar (KEVX), 99 km from the middle of the area, began a volume at 13:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 323 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
323 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

445 
WWUS82 KTAE 201301
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
901 AM EDT Sun Jun 20 2021
 
FLZ014-112-114-201345-
Coastal Bay FL-Inland Gulf FL-Coastal Gulf FL-
901 AM EDT Sun Jun 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR GULF AND SOUTHEASTERN BAY
COUNTIES UNTIL 945 AM EDT/845 AM CDT/...

At 900 AM EDT/800 AM CDT/, Doppler radar was tracking a strong
thunderstorm 16 miles southwest of Mexico Beach, or 18 miles west of
Port St. Joe, moving east at 45 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Port St. Joe, Mexico Beach, Tyndall Air Force Base, Wewahitchka,
Honeyville, Allanton, Highland View, St Joseph State Park, Odena,
Jones Homestead, Ward Ridge, Overstreet, Milltown, Davis Beach,
Wetappo, Simmons Bayou, Beacon Hill and Saint Joe Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2973 8548 2988 8549 3001 8570 3014 8521
      2977 8509 2978 8511 2974 8515 2967 8544
TIME...MOT...LOC 1300Z 251DEG 39KT 2978 8561 

$$

IG3

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 20, 6:09 AM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 20, 6:09 AM CDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
709 AM EDT Sun Jun 20 2021

.AVIATION...
[Through 12Z Monday]

Showers and thunderstorms associated with the bands from Claudette
continue to move across the TAF sites this morning, but will see a
downward trend this afternoon into tonight. Gusty winds of
20-25kts are expected today, although some higher gusts will be
possible in the bands. MVFR cigs should improve by late morning.

&&

.PREV DISCUSSION [345 AM EDT]...

.NEAR TERM [Through Tonight]...

Tropical Depression Claudette was moving across central Alabama and
will track into Georgia this morning. This will result in showers
and thunderstorms continuing through the day as rainbands from the
system move across the region. As Claudette continues to move east
northeast tonight, precipitation will decrease across the region.

The main focus across the CWA is the potential for a few tornadoes
as the rainbands from Claudette continue to move across the region.
Latest mesoanalysis shows 0-1km helicity values of 150-200 and 0-1km
shear of 30-40kts across the tri-state region. Over the past few
hours have seen multiple areas of weak rotation on radar and this
threat will continue through today. In addition to the tornado
threat, localized areas of heavy rain will are possible today with
the rainbands. We already saw some training overnight that led to
localized flooding and this threat will continue through the day
before decreasing tonight as the precipitation diminishes. The Flash
Flood Watch remains in effect for today. Gusty winds will also
persist through the day as the tight pressure gradient remains in
place.

While activity diminishes by tonight, except for potentially the far
northeast portion of southwest Georgia, a few showers and
thunderstorms will be possible by Monday morning across the Gulf
waters and along the coast.

.SHORT TERM [Monday Through Tuesday]...

This period looks wet and sloppy, particularly Tuesday.

By the start of Monday, Claudette will be exiting E-NE off the
North Carolina coast.

An upper trough is currently digging out of Canada into the
Northern Plains. It will carve out an upper trough over the
eastern U.S.. A cold front will sag south into Alabama and Georgia
on Tuesday. Meanwhile the southern stream shortwave that is
currently moving across northern Mexico toward deep south Texas
will phase with the upper trough and pass across the forecast area
on Tuesday. Precipitable Water (PW) values will still be in
excess of 2" on Tue, so there will be a richly moist air mass upon
which these forcing mechanisms can act.

So after a relative lull in activity on Monday, showers and
thunderstorms will start to pick up again on Monday night and peak
on Tuesday. Tuesday could be a wash-out day for parts of the area.

.LONG TERM [Tuesday Night Through Sunday]...

The broad upper trough over the eastern U.S. will start to lift
northward and exit late Wednesday, orphaning the low-level front
over southern Alabama and Georgia. So the leftover boundary will
act as a focus, but deep-layer shear will decrease and lose its
ability to aid in convective organization. Plus, some mid-level
warming will start to add some modest capping and reduce
convective coverage from Tuesday's peak.

Little change in the pattern is expected from Thursday through
Sunday. A weakness in the subtropical ridge will exist over the
forecast area. Precipitable Water values will run at or a little
moister than normal. Low-level southeast flow will prevail. All
things considered, it looks like a fairly classic summer pattern.
Rain chances will run near or a little above normal.

.MARINE...

Tropical Depression Claudette will pass east across North Georgia
today, crossing South Carolina this evening and then exiting off
the North Carolina coast on Monday. Southwest breezes across the
waters will decrease. In the wake of Claudette, a flat
subtropical ridge axis will build westward across Central Florida
on Tuesday, lifting north into Georgia on Thursday and Friday.
Breezes will become southeasterly.

.FIRE WEATHER...

Tropical Depression Claudette will track across Alabama and Georgia
today, allowing for high rain chances across the tri-state region as
rainbands associated with the system move through the area. This
will help to keep RH values above critical thresholds, however winds
will be gusty today. High dispersion values are borderline across
the tri-state region today.

.HYDROLOGY...

Rainfall so far has been insufficient to cause river flooding,
though rises are certainly taking place. Moving forward,
localized flash flooding is still possible. This is especially
true along the Forgotten Coast, where training cells will lead to
the additional rainfall totals of up to 4 or 5 inches.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   87  74  89  72  84 /  80  30  60  40  80
Panama City   85  76  86  75  83 /  70  30  60  60  80
Dothan        87  73  86  72  81 /  60  20  60  60  80
Albany        86  74  89  73  82 /  80  40  60  40  80
Valdosta      86  72  89  72  85 /  80  20  50  30  70
Cross City    86  75  88  74  86 /  60  30  50  30  70
Apalachicola  85  76  85  75  83 /  80  30  60  50  70

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...Small Craft Advisory until 5 PM EDT /4 PM CDT/ this afternoon
     for Apalachee Bay or Coastal Waters From Keaton Beach to
     Ochlockonee River FL out to 20 Nm-Coastal Waters From
     Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
     waters from Suwannee River to Keaton Beach FL out 20 NM-
     Coastal waters from Mexico Beach to Apalachicola FL out 20
     NM-Coastal waters from Mexico Beach to Okaloosa Walton
     County Line FL out 20 NM-Waters from Suwannee River to
     Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
     to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
     Beach to Okaloosa Walton County Line FL from 20 to 60 NM.

&&

NEAR TERM...Fieux
SHORT TERM...Haner
LONG TERM...Haner
AVIATION...Fieux
MARINE...Haner
FIRE WEATHER...Haner
HYDROLOGY...Haner

In the hours before

Local storm report, Jun 20, 5:39 AM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
639 AM EDT SUN JUN 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 AM     MARINE TSTM WIND 1 E SAINT ANDREWS STATE 30.13N 85.72W
06/20/2021  M43 MPH          GMZ750             FL   MESONET

            MESONET STATION XSTA ST. ANDREW BAY.

&&

EB
Local storm report, Jun 20, 5:40 AM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
640 AM EDT SUN JUN 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     TSTM WND GST     1 ENE MAYO              30.05N 83.17W
06/20/2021  M42 MPH          LAFAYETTE          FL   MESONET

            MESONET STATION 0112W 0.6 E MAYO
            (WEATHERSTEM).

&&

EB
Local storm report, Jun 20, 6:40 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
740 AM EDT SUN JUN 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 AM     MARINE TSTM WIND 4 SSE PORT LEON         30.08N 84.18W
06/20/2021  M45 MPH          WAKULLA            FL   MESONET

            SAINT MARKS LIGHTHOUSE WEATHERSTEM SITE
            MEASURED A WIND GUST OF 45 MPH.

&&
Special weather statement, Jun 20, 7:22 AM CDT, 39 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
822 AM EDT Sun Jun 20 2021

FLZ027-127-201300-
Coastal Wakulla FL-Inland Wakulla FL-
822 AM EDT Sun Jun 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR WAKULLA COUNTY UNTIL 900 AM
EDT...

At 821 AM EDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Crawfordville, moving northeast at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Crawfordville, Woodville, St. Marks, Wakulla, Sopchoppy, Newport,
Shadeville, Hyde Park, Wakulla Springs, Panacea-Wakulla Airport,
Arran, Tully, Vereen, Plum Orchard, Panacea, Shell Point, Port Leon,
Medart, Wakulla Beach and Buckhorn.

A Tornado Watch remains in effect until 900 AM EDT for Big Bend of
Florida.

LAT...LON 2996 8444 2997 8445 2998 8444 2998 8445
      3000 8446 3000 8448 3014 8458 3028 8423
      3027 8407 3003 8407 2996 8440
TIME...MOT...LOC 1221Z 234DEG 34KT 3006 8445

42-DVD
Special weather statement, Jun 20, 7:50 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
850 AM EDT Sun Jun 20 2021

FLZ017>019-027-028-118-127-128-201330-
Inland Taylor FL-Coastal Wakulla FL-Coastal Jefferson FL-
Inland Jefferson FL-Madison FL-Inland Wakulla FL-Coastal Taylor FL-
Leon FL-
850 AM EDT Sun Jun 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAKULLA...SOUTHERN
JEFFERSON...TAYLOR...SOUTHEASTERN LEON AND SOUTHWESTERN MADISON
COUNTIES UNTIL 930 AM EDT...

At 850 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from St. Marks to 22 miles southeast of Woodville to
34 miles west of Steinhatchee. Movement was northeast at 55 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
St. Marks, Perry, Woodville, Crawfordville, Wakulla, Greenville,
Pinland, Newport, Cody, Shadeville, Hells Half Acre, Ebb, Wakulla
Springs, Lamont, Eridu, Cabbage Grove, Thomas City, Scanlon,
Waukeenah and Foley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 900 AM EDT for Big Bend of
Florida.

LAT...LON 2997 8337 2987 8374 3003 8405 3000 8419
      3024 8434 3055 8366 3025 8345
TIME...MOT...LOC 1250Z 241DEG 49KT 3018 8420 2997 8406 2968 8397

IG3
Special weather statement, Jun 20, 8:01 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
901 AM EDT Sun Jun 20 2021

FLZ014-112-114-201345-
Coastal Bay FL-Inland Gulf FL-Coastal Gulf FL-
901 AM EDT Sun Jun 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR GULF AND SOUTHEASTERN BAY
COUNTIES UNTIL 945 AM EDT/845 AM CDT/...

At 900 AM EDT/800 AM CDT/, Doppler radar was tracking a strong
thunderstorm 16 miles southwest of Mexico Beach, or 18 miles west of
Port St. Joe, moving east at 45 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Port St. Joe, Mexico Beach, Tyndall Air Force Base, Wewahitchka,
Honeyville, Allanton, Highland View, St Joseph State Park, Odena,
Jones Homestead, Ward Ridge, Overstreet, Milltown, Davis Beach,
Wetappo, Simmons Bayou, Beacon Hill and Saint Joe Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2973 8548 2988 8549 3001 8570 3014 8521
      2977 8509 2978 8511 2974 8515 2967 8544
TIME...MOT...LOC 1300Z 251DEG 39KT 2978 8561

IG3

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:13 PM CDTSpecial Weather StatementTAEHolmes, Walton, Washington47 min
Jun 19, 8:03 PM CDTSevere Thunderstorm WarningTAEHolmes, Jackson42 min
Jun 19, 8:39 PM CDTSpecial Marine WarningTAE114 min
Jun 19, 9:14 PM CDTSpecial Weather StatementTAEBay, Calhoun, Jackson, Washington61 min
Jun 19, 9:31 PM CDTAreal Flood AdvisoryTAEBay, Washington3 hr
Jun 19, 9:39 PM CDTSpecial Marine WarningTAE96 min
Jun 19, 10:10 PM CDTSpecial Weather StatementTAECalhoun, Jackson80 min
Jun 19, 11:13 PM CDTSpecial Marine WarningTAE47 min
Jun 19, 11:41 PM CDTSpecial Weather StatementTAEFranklin49 min
Jun 19, 11:52 PM CDTSpecial Marine WarningTAE53 min
Jun 19, 11:59 PM CDTSpecial Marine WarningTAE46 min
Jun 20, 12:34 AM CDTSpecial Weather StatementTAELeon41 min
Jun 20, 12:42 AM CDTSpecial Marine WarningTAE93 min
Jun 20, 2:18 AM CDTSpecial Marine WarningTAE27 min
Jun 20, 2:20 AM CDTSpecial Weather StatementTAEBay, Calhoun, Gulf70 min
Jun 20, 2:43 AM CDTSpecial Marine WarningTAE62 min
Jun 20, 3:18 AM CDTSpecial Marine WarningTAE87 min
Jun 20, 3:24 AM CDTSpecial Weather StatementTAEWakulla66 min
Jun 20, 4:43 AM CDTSpecial Marine WarningTAE62 min
Jun 20, 5:00 AM CDTSpecial Marine WarningTAE60 min
Jun 20, 5:09 AM CDTSpecial Weather StatementTAELafayette51 min
Jun 20, 5:18 AM CDTAreal Flood AdvisoryTAEBay, Calhoun, Gulf, Liberty3 hr
Jun 20, 5:47 AM CDTSpecial Marine WarningTAE88 min
Jun 20, 6:27 AM CDTSpecial Marine WarningTAE31 min
Jun 20, 7:12 AM CDTSpecial Marine WarningTAE3 hr
Jun 20, 7:16 AM CDTSpecial Marine WarningTAE72 min
Jun 20, 7:22 AM CDTSpecial Weather StatementTAEWakulla38 min
Jun 20, 7:50 AM CDTSpecial Weather StatementTAEJefferson, Taylor40 min
Jun 20, 8:15 AM CDTSpecial Marine WarningTAE2 hr
Jun 20, 8:50 AM CDTSpecial Weather StatementTAEGulf40 min
Jun 20, 9:19 AM CDTSpecial Marine WarningTAE3 hr
Jun 20, 10:10 AM CDTSpecial Marine WarningTAE2 hr
Jun 20, 10:24 AM CDTSpecial Marine WarningTAE2 hr
Jun 20, 10:26 AM CDTSpecial Weather StatementTAETaylor49 min
Jun 20, 10:57 AM CDTSpecial Weather StatementTAEDixie48 min
Jun 20, 10:59 AM CDTSpecial Marine WarningTAE93 min
Jun 20, 11:24 AM CDTSpecial Weather StatementTAELafayette51 min
Jun 20, 1:05 PM CDTSpecial Marine WarningTAE62 min
Jun 20, 5:50 PM CDTSpecial Marine WarningTAE85 min
Jun 19, 7:46 PM CDTSpecial Weather StatementTAEClay, Quitman59 min
Jun 19, 8:42 PM CDTSpecial Weather StatementTAECalhoun, Clay, Early, Miller, Randolph, Seminole and 1 more63 min
Jun 19, 9:41 PM CDTSpecial Weather StatementTAECalhoun, Dougherty, Early, Lee, Terrell64 min
Jun 20, 2:05 AM CDTSpecial Weather StatementTAEQuitman55 min
Jun 20, 2:23 AM CDTSpecial Weather StatementTAEClay67 min
Jun 20, 2:59 AM CDTSpecial Weather StatementTAEClay, Quitman, Randolph31 min
Jun 20, 4:08 AM CDTTornado WarningTAEEarly17 min
Jun 20, 4:56 AM CDTTornado WarningTAECalhoun, Dougherty, Lee, Terrell34 min
Jun 19, 7:06 PM CDTSpecial Weather StatementTAEDale, Henry39 min
Jun 19, 11:31 PM CDTSpecial Weather StatementTAECoffee59 min
Jun 20, 12:28 AM CDTSpecial Weather StatementTAECoffee62 min
Jun 20, 1:21 AM CDTSpecial Weather StatementTAECoffee69 min
Jun 20, 1:43 AM CDTSevere Thunderstorm WarningTAECoffee, Dale32 min
Jun 20, 3:55 AM CDTTornado WarningTAEDale, Geneva, Houston35 min
Jun 20, 4:29 AM CDTTornado WarningTAEGeneva, Houston31 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.